May  2013, 12(3): 1163-1182. doi: 10.3934/cpaa.2013.12.1163

Renormalized entropy solutions for degenerate parabolic-hyperbolic equations with time-space dependent coefficients

1. 

Department of Mathematics, Fuyang Teachers College, Anhui 236037, China

2. 

Wuxi Teachers' College, Jiangsu 214153, China

3. 

Department of Mathematics, Shanghai Jiao Tong University, Shanghai 200030

Received  November 2011 Revised  April 2012 Published  September 2012

We study the well-posedness of renormalized entropy solutions to the Cauchy problem for general degenerate parabolic-hyperbolic equations of the form \begin{eqnarray*} \partial_{t}u+ \sum_{i=1}^{d}\partial_{x_{i}f_{i}(u,t,x)}= \sum_{i,j=1}^{d}\partial_{x_j}(a_{ij}(u,t,x)\partial_{x_i}u)+\gamma(t,x) \end{eqnarray*} with initial data $u(0,x)=u_{0}(x)$, where the convection flux function $f$, the diffusion function $a$, and the source term $\gamma$ depend explicitly on the independent variables $t$ and $x$. We prove the uniqueness by using Kružkov's device of doubling variables and the existence by using vanishing viscosity method.
Citation: Zhigang Wang, Lei Wang, Yachun Li. Renormalized entropy solutions for degenerate parabolic-hyperbolic equations with time-space dependent coefficients. Communications on Pure and Applied Analysis, 2013, 12 (3) : 1163-1182. doi: 10.3934/cpaa.2013.12.1163
References:
[1]

P. Bénilan and H. Touré, Sur l'équation générale $u_t=a(\cdot,u,\phi(\cdot,u)_x)_x+v$ dans L1. II. Le probléme d'évolutions, Ann. Inst. H.poincaré Anal. Non Linéaire, 12 (1995), 727-761.

[2]

M. Bendahmane and K. H. Karlsen, Renormalized entropy solutions for quasilinear anisotropic degenerate parabolic equations, SIAM J. Math. Anal., 36 (2004), 405-422. doi: 10.1137/S0036141003428937.

[3]

M. C. Bustos, F. Concha, R. Bürger and E. M. Tory, "Sedimentation and Thicking: Phenomenological Foundation and Mathematical Theory," Kluwer Academic Publishers, Netherlands, 1999.

[4]

J. Carrillo, Entropy solutions for nonlinear degenerate problems, Arch. Rational Mech. Anal., 147 (1999), 269-361. doi: 10.1007/s002050050152.

[5]

G.-Q. Chen and E. DiBenedetto, Stability of entropy solutions to the Cauchy problem for a class of nonlinear hyperbolic-parabolic equations, SIAM J. Math. Anal., 33 (2001), 751-762. doi: 10.1137/S0036141001363597.

[6]

G.-Q. Chen and K. H. Karlsen, Quasilinear anisotropic degenerate parabolic equations with time-space dependent diffusion coefficients, Commun. Pure Appl. Anal., 4 (2005), 241-266.

[7]

G.-Q. Chen and B. Perthame, Well-posedness for non-isotropic degenerate parabolic-hyperbolic equation, Analyse non-lineaire, 20 (2003), 645-668. doi: 10.1016/S0294-1449(02)00014-8.

[8]

S. Evje and K. H. Karlsen, Monotone difference approximations of BV solutions to degenerate convection-diffusion equations, SIAM J. Numer. Anal., 37 (2000), 1838-1860. doi: 10.1137/S0036142998336138.

[9]

R. Eymard, T. Gallou¨et, R. Herbin and A. Michel, Convergence of a finite volume scheme for nonlinear degenerate parabolic equations, Numer. Math., 92 (2002), 41-82. doi: 10.1007/s002110100342.

[10]

L. V. Juan, "The Porous Medium Equation: Mathematical Theory," The Clarendon Press, Oxford university press, Oxford, 2007.

[11]

K. H. Karlsen and M. Ohlberger, A note on the uniqueness of entropy solutions of nonlinear degenerate parabolic equations, J. Math. Anal. Appl., 275 (2002), 439-458. doi: 10.1016/S0022-247X(02)00305-0.

[12]

K. H. Karlsen and N. H. Risebro, Convergence of finite difference schemes for viscous and inviscid conservation laws with rough coefficients, M2AN Math. Model. Numer. Anal., 35 (2001), 239-269. doi: 10.1051/m2an:2001114.

[13]

K. H. Karlsen and N. H. Risebro, On the uniqueness and stability of entropy solutions of nonlinear degenerate parabolic equations with rough coeffcients, Discrete Contin. Dyn. Syst., 9 (2003), 1081-1104. doi: 10.3934/dcds.2003.9.1081.

[14]

S. N. Kružkov, First order quasilinear equations with several independent variables, Math. USSR. sb., 10 (1970), 217-243. doi: 10.1070/SM1970v010n02ABEH002156.

[15]

N. N. Kuznetsov, Accuracy of some approximate methods for computing the weak solution of first-order quasi-linear equation, USSR comput. Math. and Math. Phys., 16 (1976), 105-119. doi: 10.1016/0041-5553(76)90046-X.

[16]

M. Ohlberger, A posteriori error estimates for vertex centered finite volume approximations of convection-diffusion-reaction equations, M2AN Math. Model. Numer. Anal., 35 (2001), 355-387.

[17]

B. Perthame and P. E. Souganidis, Dissipative and entropy solutions to non-isotropic degenerate parabolic balance laws, Arch. Rational Mech Anal., 170 (2003), 359-370. doi: 10.1007/s00205-003-0282-5.

[18]

A. I. Volpert and S. I. Hudjaev, Cauchy's problem for degenerate second order quasilinear parabolic equation, Transl. Math. USSR Sb, 7 (1969), 365-387. doi: 10.1070/SM1969v007n03ABEH001095.

[19]

Z. Wu and J. Yin, Some properties of functions in $BV_x$ and their applications to the uniqueness of solutions for degenerate quasilinear parabolic equations, Northeastern Math. J., 5 (1989), 395-422.

show all references

References:
[1]

P. Bénilan and H. Touré, Sur l'équation générale $u_t=a(\cdot,u,\phi(\cdot,u)_x)_x+v$ dans L1. II. Le probléme d'évolutions, Ann. Inst. H.poincaré Anal. Non Linéaire, 12 (1995), 727-761.

[2]

M. Bendahmane and K. H. Karlsen, Renormalized entropy solutions for quasilinear anisotropic degenerate parabolic equations, SIAM J. Math. Anal., 36 (2004), 405-422. doi: 10.1137/S0036141003428937.

[3]

M. C. Bustos, F. Concha, R. Bürger and E. M. Tory, "Sedimentation and Thicking: Phenomenological Foundation and Mathematical Theory," Kluwer Academic Publishers, Netherlands, 1999.

[4]

J. Carrillo, Entropy solutions for nonlinear degenerate problems, Arch. Rational Mech. Anal., 147 (1999), 269-361. doi: 10.1007/s002050050152.

[5]

G.-Q. Chen and E. DiBenedetto, Stability of entropy solutions to the Cauchy problem for a class of nonlinear hyperbolic-parabolic equations, SIAM J. Math. Anal., 33 (2001), 751-762. doi: 10.1137/S0036141001363597.

[6]

G.-Q. Chen and K. H. Karlsen, Quasilinear anisotropic degenerate parabolic equations with time-space dependent diffusion coefficients, Commun. Pure Appl. Anal., 4 (2005), 241-266.

[7]

G.-Q. Chen and B. Perthame, Well-posedness for non-isotropic degenerate parabolic-hyperbolic equation, Analyse non-lineaire, 20 (2003), 645-668. doi: 10.1016/S0294-1449(02)00014-8.

[8]

S. Evje and K. H. Karlsen, Monotone difference approximations of BV solutions to degenerate convection-diffusion equations, SIAM J. Numer. Anal., 37 (2000), 1838-1860. doi: 10.1137/S0036142998336138.

[9]

R. Eymard, T. Gallou¨et, R. Herbin and A. Michel, Convergence of a finite volume scheme for nonlinear degenerate parabolic equations, Numer. Math., 92 (2002), 41-82. doi: 10.1007/s002110100342.

[10]

L. V. Juan, "The Porous Medium Equation: Mathematical Theory," The Clarendon Press, Oxford university press, Oxford, 2007.

[11]

K. H. Karlsen and M. Ohlberger, A note on the uniqueness of entropy solutions of nonlinear degenerate parabolic equations, J. Math. Anal. Appl., 275 (2002), 439-458. doi: 10.1016/S0022-247X(02)00305-0.

[12]

K. H. Karlsen and N. H. Risebro, Convergence of finite difference schemes for viscous and inviscid conservation laws with rough coefficients, M2AN Math. Model. Numer. Anal., 35 (2001), 239-269. doi: 10.1051/m2an:2001114.

[13]

K. H. Karlsen and N. H. Risebro, On the uniqueness and stability of entropy solutions of nonlinear degenerate parabolic equations with rough coeffcients, Discrete Contin. Dyn. Syst., 9 (2003), 1081-1104. doi: 10.3934/dcds.2003.9.1081.

[14]

S. N. Kružkov, First order quasilinear equations with several independent variables, Math. USSR. sb., 10 (1970), 217-243. doi: 10.1070/SM1970v010n02ABEH002156.

[15]

N. N. Kuznetsov, Accuracy of some approximate methods for computing the weak solution of first-order quasi-linear equation, USSR comput. Math. and Math. Phys., 16 (1976), 105-119. doi: 10.1016/0041-5553(76)90046-X.

[16]

M. Ohlberger, A posteriori error estimates for vertex centered finite volume approximations of convection-diffusion-reaction equations, M2AN Math. Model. Numer. Anal., 35 (2001), 355-387.

[17]

B. Perthame and P. E. Souganidis, Dissipative and entropy solutions to non-isotropic degenerate parabolic balance laws, Arch. Rational Mech Anal., 170 (2003), 359-370. doi: 10.1007/s00205-003-0282-5.

[18]

A. I. Volpert and S. I. Hudjaev, Cauchy's problem for degenerate second order quasilinear parabolic equation, Transl. Math. USSR Sb, 7 (1969), 365-387. doi: 10.1070/SM1969v007n03ABEH001095.

[19]

Z. Wu and J. Yin, Some properties of functions in $BV_x$ and their applications to the uniqueness of solutions for degenerate quasilinear parabolic equations, Northeastern Math. J., 5 (1989), 395-422.

[1]

Hiroshi Watanabe. Existence and uniqueness of entropy solutions to strongly degenerate parabolic equations with discontinuous coefficients. Conference Publications, 2013, 2013 (special) : 781-790. doi: 10.3934/proc.2013.2013.781

[2]

Kenneth Hvistendahl Karlsen, Nils Henrik Risebro. On the uniqueness and stability of entropy solutions of nonlinear degenerate parabolic equations with rough coefficients. Discrete and Continuous Dynamical Systems, 2003, 9 (5) : 1081-1104. doi: 10.3934/dcds.2003.9.1081

[3]

Young-Sam Kwon. Strong traces for degenerate parabolic-hyperbolic equations. Discrete and Continuous Dynamical Systems, 2009, 25 (4) : 1275-1286. doi: 10.3934/dcds.2009.25.1275

[4]

Yue-Jun Peng, Yong-Fu Yang. Long-time behavior and stability of entropy solutions for linearly degenerate hyperbolic systems of rich type. Discrete and Continuous Dynamical Systems, 2015, 35 (8) : 3683-3706. doi: 10.3934/dcds.2015.35.3683

[5]

M. Grasselli, Hana Petzeltová, Giulio Schimperna. Convergence to stationary solutions for a parabolic-hyperbolic phase-field system. Communications on Pure and Applied Analysis, 2006, 5 (4) : 827-838. doi: 10.3934/cpaa.2006.5.827

[6]

Swann Marx, Tillmann Weisser, Didier Henrion, Jean Bernard Lasserre. A moment approach for entropy solutions to nonlinear hyperbolic PDEs. Mathematical Control and Related Fields, 2020, 10 (1) : 113-140. doi: 10.3934/mcrf.2019032

[7]

Michiel Bertsch, Danielle Hilhorst, Hirofumi Izuhara, Masayasu Mimura, Tohru Wakasa. A nonlinear parabolic-hyperbolic system for contact inhibition and a degenerate parabolic fisher kpp equation. Discrete and Continuous Dynamical Systems, 2020, 40 (6) : 3117-3142. doi: 10.3934/dcds.2019226

[8]

Flavia Smarrazzo, Alberto Tesei. Entropy solutions of forward-backward parabolic equations with Devonshire free energy. Networks and Heterogeneous Media, 2012, 7 (4) : 941-966. doi: 10.3934/nhm.2012.7.941

[9]

Chi-Cheung Poon. Blowup rate of solutions of a degenerate nonlinear parabolic equation. Discrete and Continuous Dynamical Systems - B, 2019, 24 (10) : 5317-5336. doi: 10.3934/dcdsb.2019060

[10]

Jingyu Li, Chuangchuang Liang. Viscosity dominated limit of global solutions to a hyperbolic equation in MEMS. Discrete and Continuous Dynamical Systems, 2016, 36 (2) : 833-849. doi: 10.3934/dcds.2016.36.833

[11]

Gang Li, Fen Gu, Feida Jiang. Positive viscosity solutions of a third degree homogeneous parabolic infinity Laplace equation. Communications on Pure and Applied Analysis, 2020, 19 (3) : 1449-1462. doi: 10.3934/cpaa.2020071

[12]

Xingwen Hao, Yachun Li, Qin Wang. A kinetic approach to error estimate for nonautonomous anisotropic degenerate parabolic-hyperbolic equations. Kinetic and Related Models, 2014, 7 (3) : 477-492. doi: 10.3934/krm.2014.7.477

[13]

Tong Li, Kun Zhao. Global existence and long-time behavior of entropy weak solutions to a quasilinear hyperbolic blood flow model. Networks and Heterogeneous Media, 2011, 6 (4) : 625-646. doi: 10.3934/nhm.2011.6.625

[14]

Inwon C. Kim, Helen K. Lei. Degenerate diffusion with a drift potential: A viscosity solutions approach. Discrete and Continuous Dynamical Systems, 2010, 27 (2) : 767-786. doi: 10.3934/dcds.2010.27.767

[15]

François Ledrappier, Seonhee Lim. Volume entropy of hyperbolic buildings. Journal of Modern Dynamics, 2010, 4 (1) : 139-165. doi: 10.3934/jmd.2010.4.139

[16]

M. Sango. Weak solutions for a doubly degenerate quasilinear parabolic equation with random forcing. Discrete and Continuous Dynamical Systems - B, 2007, 7 (4) : 885-905. doi: 10.3934/dcdsb.2007.7.885

[17]

Boris P. Andreianov, Giuseppe Maria Coclite, Carlotta Donadello. Well-posedness for vanishing viscosity solutions of scalar conservation laws on a network. Discrete and Continuous Dynamical Systems, 2017, 37 (11) : 5913-5942. doi: 10.3934/dcds.2017257

[18]

John D. Towers. An explicit finite volume algorithm for vanishing viscosity solutions on a network. Networks and Heterogeneous Media, 2022, 17 (1) : 1-13. doi: 10.3934/nhm.2021021

[19]

M. Grasselli, V. Pata. Asymptotic behavior of a parabolic-hyperbolic system. Communications on Pure and Applied Analysis, 2004, 3 (4) : 849-881. doi: 10.3934/cpaa.2004.3.849

[20]

Michiel Bertsch, Hirofumi Izuhara, Masayasu Mimura, Tohru Wakasa. Standing and travelling waves in a parabolic-hyperbolic system. Discrete and Continuous Dynamical Systems, 2019, 39 (10) : 5603-5635. doi: 10.3934/dcds.2019246

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (58)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]